EconPapers    
Economics at your fingertips  
 

Convergence Results and Approximations for Optimal (s, S) Policies

Arie Hordijk and Henk Tijms
Additional contact information
Arie Hordijk: Mathematisch Centrum, Amsterdam, Holland

Management Science, 1974, vol. 20, issue 11, 1432-1438

Abstract: In this paper we consider the dynamic inventory model with a discrete demand and no discounting. We verify a conjecture of Iglehart about the asymptotic behaviour of the minimal total expected cost. To do this, we give for the denumerable state dynamic programming model a number of conditions under which the minimal total expected cost for the n-stage model minus n times the minimal average cost has a finite limit as n -> \infty . For a positive demand distribution we establish a turnpike theorem which states that for all n sufficiently large the optimal n-stage policy (s n , S n ) is average cost optimal. Further, we show that the computation of the (s n , S n ) policies supplies monotonic upper and lower bounds on the minimal average cost. Also, the average cost of the (s n , S n ) policy lies between the corresponding bounds. For a positive demand distribution these bounds converge as n -> \infty to the minimal average cost.

Date: 1974
References: Add references at CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://dx.doi.org/10.1287/mnsc.20.11.1432 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:inm:ormnsc:v:20:y:1974:i:11:p:1432-1438

Access Statistics for this article

More articles in Management Science from INFORMS Contact information at EDIRC.
Bibliographic data for series maintained by Chris Asher ().

 
Page updated 2024-02-18
Handle: RePEc:inm:ormnsc:v:20:y:1974:i:11:p:1432-1438